Since I started Simvastatin 40mg each night I now have a lot of swelling in my legs, even in am. It has gotten really bad with skin over my ankles stretched tight, even when I first wake up in am. Has anyone else had this happen with this medication?
The symptoms you are describing are serious side effects of simvastatin. Please see your doctor immediately if you haven't done so already.
I did not experience it while taking it routinely however I did have a problem with it after surgery and was removed from the medication. I recently had lower spine surgery (L3 - S1). Approximately 4 days after I returned home from the hospital and about 9 days after surgery, my legs suddenly swelled incredibly - about 3 x their normal size. I was wearing compression stockings during that time. I could not wear my socks or shoes - had to use my husband's because my feet and ankles were so big. The swelling included my entire legs but was most prominent below the knee. After immediately ruling out DVT or other obstructions, my Neurosurgeon indicated that I should be removed from Simvastatin medication as it can be a cause of swelling. Within a couple of days of my ceasing the medication, my legs were right back to their normal size.
I have been on Simvastatin for years and the last couple of years I've had swelling in hands, face and leg, but after back surgery I've had severe swelling. My face, hands and especially my right leg and ankle feel almost unbearable. My doctor just switched me to Crestor to see if it helps. It is also a statin, but it's worth a try to see if it helps. I hope it does, I'm tired of the swelling never going down.
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2013 • 1 answer
Posted 12 Mar 2013 • 3 answers
Posted 8 Apr 2013 • 3 answers
Posted 17 Mar 2017 • 3 answers
Posted 21 Dec 2017 • 2 answers